Missouri, 2009

Tornado and Damaging Winds in Missouri, May 8, 2009

May 8, 2009 · NWS PAH · 10 events in 6 counties and zones

A mature, very intense derecho moved rapidly east along a stationary front across the Mid Mississippi Valley into the Lower Ohio Valley. With a very moist and unstable atmosphere, along with strongly veering winds aloft, embedded tornadic supercells were associated with the derecho.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
2
Injuries
0
Property damage
$62 million
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A mature, very intense derecho moved rapidly east along a stationary front across the Mid Mississippi Valley into the Lower Ohio Valley. With a very moist and unstable atmosphere, along with strongly veering winds aloft, embedded tornadic supercells were associated with the derecho. Widespread damaging winds were the primary impact. The bowing portion of the system caused extensive damage from the Poplar Bluff area west. The comma head at the northern end of the bow caused locally catastrophic damage along and north of a Marble Hill to Jackson line. Winds were estimated slightly over 100 mph there.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 8, 6:05 AM CST, 2 hours 55 minutes earlier.

Area forecast discussion, May 8, 6:05 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
705 AM CDT FRI MAY 8 2009

.UPDATE...
UPDATED FOR 12Z AVIATION FORECAST DISCUSSION.

&&

.DISCUSSION...
MAIN CONCERNS ARE SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL
TODAY AND TONIGHT.

RUNNING WAY BEHIND SO WILL TRY TO BE BRIEF. AS ONE MCS EXITS THE
SOUTH...ANOTHER IS POISED TO MOVE EAST ACROSS MISSOURI AND INTO
THE WESTERN PARTS OF THE AREA BY MIDDAY. NOT SURE IF THE KANSAS
MCS WILL WEAKEN LATER THIS MORNING AS IT MOVES THROUGH MISSOURI OR
NOT...BUT IT WILL LIKELY RE-INTENSIFY OVER OUR AREA BY
AFTERNOON...ESPECIALLY IF THERE IS SUBSTANTIAL SUNSHINE AHEAD OF
IT.

POTENTIAL EXISTS FOR SIGNIFICANT COVERAGE OF SEVERE WEATHER IN
THE FORM MAINLY OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND
TORNADOES WILL STILL BE A CONCERN. WIDESPREAD HEAVY RAINS WILL
ALSO BE A PROBLEM...ESPECIALLY AFTER THE RAINS MUCH OF THE AREA
RECEIVED EARLY THIS MORNING. DAY SHIFT WILL HAVE TO MONITOR FOR A
FLOOD WATCH.

EVOLUTION BEYOND TODAYS MCS IS UNCLEAR...BUT THE MODELS ALL HAVE A
STRONG MID/UPPER LEVEL SYSTEM ROTATING EASTWARD THROUGH THE UPPER
MIDWEST TODAY AND INTO THE GREAT LAKES TONIGHT. AS THIS
HAPPENS...THE SURFACE COLD FRONT WILL TAKE SHAPE AND SURGE
THROUGH OUR REGION TONIGHT...ENDING UP SOUTH OF THE AREA BY 12Z
SATURDAY. WILL LIKELY SEE CONTINUED RAINFALL AT LEAST THIS
EVENING...WITH BEST CHANCES IN THE SOUTH. BEST CHANCES SOUTH WILL
BE THE RULE THROUGH THE WEEKEND AS THE FRONT CONTINUES TO PUSH
FARTHER SOUTH TOWARD THE GULF COAST.

THE ECMWF SEEMS TO BE FAVORED FOR POPS LATE SATURDAY NIGHT THROUGH
SUNDAY NIGHT...BUT AM SKEPTICAL OF PRECIPITATION SO FAR NORTH OF
THE SURFACE BOUNDARY. EITHER WAY DRY WEATHER IS STILL FORECAST FOR
MOST OF THE AREA MONDAY AND TUESDAY.

&&

.AVIATION...
MAIN TSRA ACTIVITY NOW OUT OF THE AREA. FOCUS TURNS TO THE MASSIVE
COMPLEX OF STORMS TO OUR WEST. THIS COMPLEX SHOULD ARRIVE AT KCGI
BY LATE MORNING...AND THEN SHIFT EAST WITH TIME DURING THE
AFTERNOON. SOME OF THE STORMS WILL BE INTENSE WITH STRONG WINDS
AND OF COURSE IFR OR LOWER CIGS AND VSBYS. COULD HAVE ISOLD
SHRA/TSRA BEFORE THIS COMPLEX ARRIVES AS WELL. IN ADDITION...LOW
CLOUDS HAVE INVADED THE AREA EARLY THIS MORNING. BEYOND THIS
AFTERNOON...BIGGEST QUESTION IS WHETHER OR NOT ADDITIONAL ACTIVITY
WILL BE ABLE TO FORM ALONG THE COLD FRONT...WHICH IS POISED TO GO
THROUGH THE AREA THIS EVENING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, May 8, 8:44 AM CST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
944 AM CDT FRI MAY 8 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-091445-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
944 AM CDT FRI MAY 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

SIGNIFICANT POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS THROUGHOUT
THE QUAD STATE TODAY. A LARGE COMPLEX OF THUNDERSTORMS WITH THE
POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND A FEW
TORNADOES...IS EXPECTED TO PUSH EASTWARD INTO WESTERN PORTIONS OF THE
AREA BY 10 AM.

A STATIONARY OUTFLOW BOUNDARY FROM STORMS LAST NIGHT IS LOCATED
FROM NEAR GREENVILLE MISSOURI TO NEAR HICKMAN KENTUCKY. AS THE
THUNDERSTORM COMPLEX INTERACTS WITH THIS
BOUNDARY...INTENSIFICATION IS EXPECTED...WITH AN INCREASED
POTENTIAL FOR TORNADOES.

THE LEADING LINE OF STORMS WILL MOVE EAST SOUTHEAST THROUGH THE
ENTIRE AREA BY 3 PM. HOWEVER...THE POTENTIAL EXISTS FOR STRONG
STRAIGHT-LINE WINDS TO PERSIST FOR AN HOUR OR TWO BEHIND THE LINE
OF STORMS. IN ADDITION...WIDESPREAD HEAVY RAINFALL IS EXPECTED AND
MAY RESULT IN SOME LOCALIZED FLOODING PROBLEMS.

SOME THUNDERSTORMS MAY LINGER ACROSS THE AREA TONIGHT. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE...BUT MAY RESULT IN LOCALLY
HEAVY RAINFALL.

MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE
FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CHANCE THUNDERSTORMS IS FORECAST MAINLY IN THE SOUTH
SATURDAY...AND THEN AFTER MIDNIGHT SATURDAY NIGHT THROUGH SUNDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

A CHANCE OF THUNDERSTORMS IS ALSO FORECAST FOR TUESDAY NIGHT
THROUGH THURSDAY. AT THIS TIME...SEVERE WEATHER AND LOCALLY HEAVY
RAINFALL CANNOT BE RULED OUT DURING THIS PERIOD.

MANY AREA RIVERS WILL CONTINUE TO EXPERIENCE MINOR TO MODERATE
FLOODING. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGHOUT THE AREA TODAY.

DRS

In the hours before

Local storm report, May 8, 3:15 AM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
415 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     HAIL             MORTONS GAP             37.24N 87.47W
05/08/2009  E1.00 INCH       HOPKINS            KY   TRAINED SPOTTER

0312 AM     HAIL             BEULAH                  37.29N 87.66W
05/08/2009  E0.88 INCH       HOPKINS            KY   EMERGENCY MNGR

            NICKEL HAIL REPORTED BETWEEN BEULAH AND RICHLAND.
            REPORTED BY THE RICHLAND FIRE DEPT...RELAYED BY THE EMA.

0225 AM     HAIL             MARION                  37.33N 88.08W
05/08/2009  E1.75 INCH       CRITTENDEN         KY   LAW ENFORCEMENT

            HAIL BIGGER THAN GOLF BALLS AT THE MARION POLICE DEPT.

0209 AM     HAIL             TOLU                    37.43N 88.25W
05/08/2009  E1.75 INCH       CRITTENDEN         KY   FIRE DEPT/RESCUE

            TOLU FIRE CHIEF REPORTED GOLF BALL HAIL NEAR TOLU.

0155 AM     TSTM WND DMG     1 N LITHIUM             37.85N 89.88W
05/08/2009                   PERRY              MO   COUNTY OFFICIAL

            POWER LINES DOWN ON PCR 928 WHICH IS JUST NORTH OF
            LITHIUM.

0153 AM     HAIL             MAKANDA                 37.62N 89.24W
05/08/2009  E1.00 INCH       JACKSON            IL   BROADCAST MEDIA

            QUARTER SIZE HAIL IN GIANT CITY STATE PARK FROM WSIL TV
            3.

1246 AM     TSTM WND DMG     MURPHYSBORO             37.77N 89.34W
05/08/2009                   JACKSON            IL   EMERGENCY MNGR

            POWER LINES DOWN IN MURPHYSBORO.

1246 AM     HAIL             3 W MARION              37.73N 89.00W
05/08/2009  M2.00 INCH       WILLIAMSON         IL   EMERGENCY MNGR

            MEASURED 2 INCH HAIL 1.5 MILES SOUTH OF OLD HWY 13 ON
            ROUTE 148 3 MILES WEST OF MARION.

1240 AM     HAIL             CARTERVILLE             37.76N 89.08W
05/08/2009  E1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

            SPOTTER REPORTS 1 1/8 INCH HAIL ON THE WEST EDGE OF
            CARTERVILLE.

1239 AM     HAIL             3 W MARION              37.73N 89.00W
05/08/2009  E1.00 INCH       WILLIAMSON         IL   EMERGENCY MNGR

1233 AM     HAIL             HERRIN                  37.80N 89.03W
05/08/2009  E1.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

1233 AM     HAIL             CAMBRIA                 37.78N 89.11W
05/08/2009  E1.75 INCH       WILLIAMSON         IL   TRAINED SPOTTER

1230 AM     HAIL             CARTERVILLE             37.76N 89.08W
05/08/2009  E1.75 INCH       WILLIAMSON         IL   LAW ENFORCEMENT

            SEVERAL REPORTS OF GOLF BALL SIZED HAIL ACROSS WESTERN
            HALF OF COUNTY FROM HURST TO CARTERVILLE.

1230 AM     HAIL             E CARBONDALE            37.72N 89.22W
05/08/2009  E1.75 INCH       JACKSON            IL   BROADCAST MEDIA

            10 CARS WITH BROKEN WINDOWS/WINDSHIELDS NEAR REED STATION
            ROAD. RELAYED FROM PUBLIC VIA E-MAIL.

1227 AM     HAIL             CARTERVILLE             37.76N 89.08W
05/08/2009  E1.00 INCH       WILLIAMSON         IL   TRAINED SPOTTER

1226 AM     HAIL             HURST                   37.84N 89.14W
05/08/2009  E0.88 INCH       WILLIAMSON         IL   TRAINED SPOTTER

1226 AM     HAIL             CARBONDALE              37.72N 89.22W
05/08/2009  E1.50 INCH       JACKSON            IL   EMERGENCY MNGR

            REPORTED ON THE WEST SIDE OF CARBONDALE BY ESDA.

1220 AM     HAIL             DE SOTO                 37.82N 89.23W
05/08/2009  E1.25 INCH       JACKSON            IL   EMERGENCY MNGR

            QUARTER TO HALF DOLLAR SIZED HAIL IN DE SOTO REPORTED BY
            ESDA.

1220 AM     HAIL             1 N CARBONDALE          37.74N 89.22W
05/08/2009  E1.00 INCH       JACKSON            IL   TRAINED SPOTTER

            QUARTER SIZED HAIL 1 MILE NORTH OF CARBONDALE ON HWY 51.

1218 AM     HAIL             MURPHYSBORO             37.77N 89.34W
05/08/2009  E1.75 INCH       JACKSON            IL   BROADCAST MEDIA

1215 AM     HAIL             1 N MURPHYSBORO         37.78N 89.34W
05/08/2009  E1.75 INCH       JACKSON            IL   EMERGENCY MNGR

            GOLF BALL HAIL ABOUT 1/4 TO 1/2 MILE NORTH OF
            MURPHYSBORO.

&&

CTN
Local storm report, May 8, 8:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
940 AM CDT FRI MAY 08 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     DOWNBURST        CALVERT CITY            37.03N 88.35W
05/08/2009                   MARSHALL           KY   NWS STORM SURVEY

            HUNDREDS OF TREE LIMBS DOWN ALONG WITH NUMEROUS TREES
            DOWN. ROOF PARTIALLY OFF 1 BUSINESS...AND SEVERAL HOMES
            WITH ROOF DAMAGE. NUMEROUS SHEDS AND CARPORTS DESTROYED.

&&

DLL

The radar

The St Louis radar (KLSX), 191 km away, was scanning. The volume nearest the first event began at 15:00 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 3 heavy rain, 1 tornado. Local standard time, as filed.

Heavy Rain, Carter

When
May 8, 9:00 AM CST to 12:00 PM CST
Where
Carter County, Van Buren
Reported by
Unknown
Coordinates
37.000, -91.020

Rainfall of 2.6 inches was reported.

Heavy Rain, Ripley

When
May 8, 9:00 AM CST to 1:00 PM CST
Where
Ripley County, Doniphan
Reported by
Emergency Manager
Coordinates
36.620, -90.820

Water was over roads.

Thunderstorm Wind, Carter

When
May 8, 9:00 AM CST
Where
Carter County, 7.26 mi NE of Van Buren Muni Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
37.083, -90.919

Six large trees fell across County Road 554. On neighboring properties, about two dozen other very large oak and pine trees came down. A fence was destroyed.

Thunderstorm Wind, Ripley

When
May 8, 9:15 AM CST to 9:30 AM CST
Where
Ripley County, 2.44 mi SSE of Pine to Doniphan
Measured
78 kt (90 mph) estimated gust
Property damage
$750,000
Reported by
NWS Storm Survey
Coordinates
36.666, -91.107

This intense macroburst was centered along U.S. Highway 160 over western and central Ripley County, including the city of Doniphan. The average path width was about 5.5 miles, averaging from two miles north of Highway 160 to about three miles south. Peak wind gusts near 90 mph caused extensive tree damage, in addition to structural damage in the city of Doniphan. The Ripley County courthouse, a nearby commercial business, and the chamber of commerce building lost portions of their roofs. Rain caused water damage to all three buildings. A museum lost metal roofing. Two houses in the city were damaged by a falling tree. Doors were blown off buildings and blown up to 50 yards. Windows were broken. Winds were measured at 79 mph at the Doniphan Fire Department and estimated at 90 mph by the NWS survey team at the courthouse. A tree fell through a trailer home on Highway Y, splitting it in two. A house in Gatewood was damaged by a falling tree. There were numerous power outages around the county. Many roads were blocked by downed trees.

Thunderstorm Wind, Butler

When
May 8, 9:50 AM CST
Where
Butler County, 3.1 mi SSE of Poplar Bluff
Measured
61 kt (70 mph) estimated gust
Deaths
2 direct, 0 indirect
Property damage
$45,000
Reported by
Newspaper
Coordinates
36.711, -90.373

A moving vehicle along Highway 53 was destroyed by a very large oak tree that fell on it. Both occupants of the vehicle were killed, probably on impact. A small fire started in the engine compartment after emergency responders arrived. A 40-foot semi-trailer was overturned in the immediate vicinity of the crushed vehicle. The tin roof was lifted off a barn. A portion of a large shed collapsed.

Tornado, Perry

When
May 8, 10:20 AM CST to 10:23 AM CST
Where
Perry County, 2.2 mi W of Mc Bride to Mc Bride
Rating
EF0
Path length
2.2 mi
Path width
50 yd
Property damage
$7,000
Reported by
NWS Storm Survey
Coordinates
37.830, -89.870

The tornado was videotaped by a person at the Perryville airport and shown on local media outlets. The path was visible in a wheat field along County Road 934. Dozens of trees were down near the path, apparently due to inflow winds. Eyewitness accounts of the tornado were obtained. Peak winds were estimated near 65 mph.

Thunderstorm Wind, Bollinger

When
May 8, 11:15 AM CST to 11:45 AM CST
Where
Bollinger County, 3.29 mi W of North Patton to 2.24 mi NW of Sedgewickville
Measured
91 kt (105 mph) estimated gust
Property damage
$8.0 million
Reported by
NWS Storm Survey
Coordinates
37.536, -90.080

Thousands of trees were blown down, primarily across northern parts of the county. A lot of structural damage occurred along Highway 72. About 250 homes received some degree of damage, ranging from loose shingles to roofs lifted off. Many barns and outbuildings were destroyed. The Patton and Sedgewickville areas were the hardest hit. In particular, the area from Sedgewickville west to the Madison County line suffered extreme damage. Trees fell on houses, roads, and power lines. Power poles were snapped. Extended power outages lasting 3 to 5 days were widespread. A 28-foot camper was overturned in Sedgewickville. Nearby, a manufacturing company was heavily damaged. Six cars parked in front of the building were crushed by metal beams. The roof of the building was torn off. Across the damage area, emergency workers conducted door-to-door welfare checks. Food and water were distributed to those without power. Blocked roads were a major setback to recovery efforts. The damage was almost all north of Marble Hill.

Thunderstorm Wind, Perry

When
May 8, 11:20 AM CST to 12:00 PM CST
Where
Perry County, 1.64 mi N of Silver Lake to 2.11 mi N of Red Rock
Measured
74 kt (85 mph) estimated gust
Property damage
$50 million
Reported by
NWS Storm Survey
Coordinates
37.703, -89.995

Widespread damaging winds affected most of the county. Hundreds of trees were blown down, roofs were blown off, and signs became airborne. In Perryville, the exterior wall of a tire company collapsed. The entire building was deemed a total loss. Structural damage occurred in many communities, mostly due to falling trees. Among other structures, a machine shed was destroyed in Millheim. Most residents of the county experienced some type of damage, ranging from downed trees to roofs off. Vehicles were smashed by falling trees. At a church, the roof was damaged, and tombstones were toppled at an adjacent cemetery. The glass of the front door was blown out. At another church in Altenburg, a 22,000-pound steeple constructed in 1867 blew down onto the roof. A large portion of the roof was peeled off an apartment complex in Perryville, forcing its evacuation. The roof of the new senior center in Perryville was destroyed. Emergency workers conducted door-to-door checks using vehicles and helicopters.

Thunderstorm Wind, Cape Girardeau

When
May 8, 11:25 AM CST to 12:05 PM CST
Where
Cape Girardeau County, Oak Ridge to 0.8 mi SSE of Hines Lndg
Measured
70 kt (81 mph) estimated gust
Property damage
$3.0 million
Reported by
NWS Storm Survey
Coordinates
37.500, -89.730

Widespread damaging winds affected northern parts of the county. Over 1,000 trees were blown down, along with power lines. Many roads were blocked. The trees fell on homes, vehicles, and power lines. Power poles were snapped. Extended power outages lasting up to several days were reported. Barns and sheds were blown down. Just west of Oak Ridge, 259 trees were blown down on a single farm. The house and a garage on the farm received holes in their roofs. Windows were blown out of at least one house in Oak Ridge. Towns that experienced the worst damage were north of Jackson, including Daisy and Pocahontas. Several trees were blown down in Jackson, including one that landed on a car.

Heavy Rain, Perry

When
May 8, 11:45 AM CST to 12:45 PM CST
Where
Perry County, Perryville
Reported by
Emergency Manager
Coordinates
37.720, -89.870

Some flooding was reported on roads.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Butler2009-05-0859MaleVehicle/Towed TrailerDirect
Thunderstorm Wind, Butler2009-05-0855FemaleVehicle/Towed TrailerDirect

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2009Every state in 2009This day in weather historyThe tornado archive for Missouri, 2009Warnings in Missouri, May 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167214, 167216, 168917, 164149, 164150, 164155, 164142, 164141, 164144, 167222.